Journal Article

Numerical strategies of computing the luminosity distance

De-Zi Liu, Cong Ma, Tong-Jie Zhang and Zhiliang Yang

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 412, issue 4, pages 2685-2688
Published in print April 2011 | ISSN: 0035-8711
Published online April 2011 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2010.18101.x
Numerical strategies of computing the luminosity distance

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics

GO

Show Summary Details

Preview

We propose two efficient numerical methods of evaluating the luminosity distance in the spatially flat Lambda cold dark matter (ΛCDM) universe. The first method is based on the Carlson symmetric form of elliptic integrals, which is highly accurate and can replace numerical quadratures. The second method, using a modified version of Hermite interpolation, is less accurate but involves only basic numerical operations and can be easily implemented. We compare our methods with other numerical approximation schemes and explore their respective features and limitations. Possible extensions of these methods to other cosmological models are also discussed.

Keywords: methods: numerical; cosmology: miscellaneous; distance scale

Journal Article.  2375 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.